Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 227, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 6, 2007, 3:23 PM CDT for Briscoe County, Swisher County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2007, 3:23 PM CDT (20:23 UTC)
- Expired
- Sep 6, 2007, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Briscoe County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:10 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 6, 3:10 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT THU SEP 6 2007 .SHORT TERM... MOISTURE FROM HENRIETTE FAIRLY SLOW TO ARRIVE WITH SUNNIER SKIES THAN ANTICIPATED BRINGING WARMER AFTN TEMPS. SOME SHOWER ACTIVITY ACROSS THE NWRN ZONES AND ERN NEW MEXICO WILL ONLY HAVE AN EFFECT ON THE VERY NEAR TERM. TONIGHT THROUGH FRIDAY MORNING EXPECT TO SEE CONTINUED INCREASE IN DEEP LAYER MOISTURE BUT WITH ONLY SUBTLE FORCING ACTING ON IT. THUS WILL CONTINUE WITH POPS NEAR 30 PCT THROUGH 18Z FRIDAY. BY THEN HOWEVER EXPECT TO SEE A COLD FRONT IMPINGING ON OR MOVING INTO THE FCST AREA. PREFER WRF-NAM TIMING IN THIS REGARD. THE FRONT SHOULD ACT AS A BETTER FOCUS FOR PRECIP IN CONJUNCTION WITH CONTINUED WEAK MID LEVEL FORCING. FOR FRIDAY AFTERNOON WILL THUS RUN WITH 40 TO 50 PCT POPS ACROSS THE NORTH TAPERING TOWARD 30 FOR THE SOUTH. TEMPS WILL CONTINUE TO BE TRICKY MAINLY GIVEN TEMPORAL VARIABILITY OF CLOUD COVER...BUT WILL TREND TOWARD A MILD OVERNIGHT /ALTHOUGH NOT AS MILD AS MET GUIDANCE SUGGESTS/ AND WILL AGAIN TRY THE COOLER SIDE OF GUIDANCE FOR HIGHS FRIDAY. .LONG TERM... BY FRI EVENING...INDICATIONS ARE THAT THERE WILL BE A DECENT SHIELD OF PRECIP WORKING ACROSS THE FA. AGAIN...OUR NRN ZONES MAY BE FAVORED DUE TO THEIR VICINITY OF THE WAVERING FRONT...BUT POSSIBILITY REMAINS FOR CONSIDERABLE SHOWER ACTIVITY ACROSS THE ENTIRE FA. THE BULK OF THE MOISTURE AND LIFT FROM THE HENRIETTE REMNANTS SHOULD MOVE INTO WESTERN OKLA BY MIDDAY SAT...BUT PRECIP CHANCES SHOULD CONTINUE AS SHTWV ENERGY MOVES ACROSS THE CENTRAL PLAINS...BRINGING CONTINUED WEAK LARGE SCALE ASCENT AND POSSIBLY PUSHING THE BOUNDARY BACK INTO THE CWA. IN GENERAL THOUGH RAINFALL INTENSITY SHOULD BE ON THE DECREASE AS GREATEST MOISTURE HEADS EAST. ATTM...IT APPEARS THE BEST TIME FOR LOCALLY HEAVY RAINFALL WILL BE FROM FRI EVE THROUGH MIDDAY SAT WITH THE THREAT AREA SLOWLY SHIFTING E-NE INTO THE SE PANHANDLE AND NRN ROLLING PLAINS. TOTAL RAINFALL AMOUNTS UP TO ONE INCH MAY BE COMMON...WITH POTENTIAL FOR ISOLATED TOTALS UP TO THREE INCHES...MAINLY OFF THE CAPROCK. THESE TYPE OF AMOUNTS IF SPREAD OVER 24 HRS OR SO SHOULD NOT PRODUCE ANY WIDESPREAD FLASH FLOODING CONCERNS...BUT WILL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR ISOLATED HEAVY RAIN/FLOODING IN THE HWO. WE SHOULD SEE A BIT OF A BREAK IN THE ACTION SUN INTO EARLY MON ALTHOUGH THE ATMOSPHERE DOES NOT COMPLETELY DRY OUT...THUS JUSTIFYING CONTINUED LOW POPS. THE GFS AND ECMWF ARE IN GOOD AGREEMENT THAT A STRONG SHTWV WILL MOVE INTO THE PLAINS ON MONDAY...AND CARVE OUT A DEEP TROUGH FROM THE MIDWEST INTO EAST TX BY MIDWEEK. THIS IN TURN WILL SEND A STRONGER FRONT SOUTH THROUGH TEXAS LATE MON OR TUE...WITH THE GFS QUICKER THAN THE ECMWF. WE SHOULD SEE HIGHER POOPS COINCIDING WITH THE FROPA AND THEN QUICKLY ENDING AS COOLER AND DRIER AIR MOVES IN BEHIND THE FRONT. SFC RIDGE BRIDGING FROM CENTRAL PLAINS INTO WTX AND NW FLOW OVERHEAD SHOULD PRODUCE SEVERAL DAYS OF /FALL-LIKE/ WX WITH MOSTLY CLEAR SKIES...MILD DAYS AND COOL NIGHTS. AS PREVIOUS FCST MENTIONED SOME 40S MAY BE POSSIBLE IN THE SW PANHANDLE/NW SPLNS. SHOULD SEE A GRADUAL WARMING TREND FROM THE MIDDLE TO LATE NEXT WEEK AS SFC HIGHS GRADUALLY MOVES EAST AND LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS. THANKS AMA AND OUN FOR COORDINATION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 85 62 83 62 / 30 40 30 30 20 TULIA 66 85 63 84 64 / 30 40 40 30 30 PLAINVIEW 68 85 65 85 65 / 30 40 40 30 30 LEVELLAND 69 88 65 86 64 / 30 30 30 30 20 LUBBOCK 70 87 68 86 68 / 30 30 30 30 20 BROWNFIELD 70 87 66 86 66 / 30 30 30 30 20 CHILDRESS 72 89 70 85 69 / 30 50 50 40 30 SPUR 71 90 69 86 69 / 40 30 40 30 30 ASPERMONT 72 90 72 87 70 / 40 30 40 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/33
Hazardous weather outlook, Sep 6, 5:52 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 552 AM CDT THU SEP 6 2007 TXZ021>044-071100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 552 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL INTERACT WITH ABUNDANT MOISTURE IN PLACE FROM THE REMNANTS OF HURRICANE HENRIETTE TO BRING THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING ON FRIDAY. THE FRONT MAY LINGER IN THE REGION SATURDAY AND POSSIBLY SUNDAY PROVIDING ADDITIONAL OPPORTUNITIES FOR MODERATE TO HEAVY RAINFALL.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:35 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.